MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133PLUS MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133PLUS MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 133P-MV-16
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation - patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Healthcare professional reports a right side deflation of a tissue expander.The device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified the following: an opening and yellow and brown particles.Leak test was performed and found an opening on radius.A microscopic analysis was performed which identified a striated edge opening, consistent with use of a surgical tool, on radius side.Based on the device analysis the final assessment was: a striated edge opening on radius side due to surgical damage.
 
Event or Problem Description

Brand Name
STYLE 133PLUS MV TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7228290
Report Number9617229-2018-00828
Device Sequence Number987057
Product Code LCJ
UDI-Device Identifier10888628010109
UDI-Public10888628010109
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2021
Device Catalogue Number133P-MV-16
Device Lot Number2935539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR